Alert archive / North Dakota / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 82, NWS Grand Forks, ND
NWS Grand Forks, ND issued this severe thunderstorm warning at Jun 26, 2007, 3:09 AM CDT for Pembina County, Walsh County, North Dakota. It was in force for 51 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 26, 2007, 3:09 AM CDT (08:09 UTC)
- Expired
- Jun 26, 2007, 4:00 AM CDT
- In force
- 51 min
- Issued by
- NWS Grand Forks, ND
- Area
- Counties, with a storm outline in the text
Counties Pembina County, ND, Walsh County, ND
The radar
The Fargo/Grand Forks radar (KMVX), 126 km from the middle of the area, began a volume at 08:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 26, 3:20 AM CDT | TSTM WND DMG | 2 S St. Thomas, ND | PART OF LARGE TREE DOWN WITH 5 INCH DIAMETER BRANCHES SCATTERED ON GROUND. |
| Jun 26, 3:35 AM CDT | HAIL 0.88 | Nash, ND |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 6 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 00:00Z, 8.2 hours before the alert went out and 313 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2416 J/kg
- Mixed-layer CIN
- -265 J/kg
- Mixed-layer LCL
- 1640 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 69 m²/s²
- 0-3 km storm-relative helicity
- -26 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KFGF 260808
SVRFGF
NDC067-099-260900-
/O.NEW.KFGF.SV.W.0082.070626T0809Z-070626T0900Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
309 AM CDT TUE JUN 26 2007
THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
PEMBINA COUNTY IN NORTHEAST NORTH DAKOTA...
NORTHEASTERN WALSH COUNTY IN NORTHEAST NORTH DAKOTA...
* UNTIL 400 AM CDT
* AT 308 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THE
STORM WAS LOCATED NEAR HOOPLE...OR 12 MILES NORTHWEST OF GRAFTON...
MOVING TO THE NORTHEAST AT 40 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
ST. THOMAS AT 320 AM CDT...
GLASSTON AT 325 AM CDT...
6 MILES SOUTHEAST OF HAMILTON AT 335 AM CDT...
REMEMBER SEVERE THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE
TORNADOES WITH LITTLE OR NO ADVANCE WARNING.
LAT...LON 4852 9779 4840 9760 4851 9720 4897 9729
4895 9785
$$
VOELKER2 follow-up statements
000
WWUS53 KFGF 260825
SVSFGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
324 AM CDT TUE JUN 26 2007
NDC067-099-260900-
/O.CON.KFGF.SV.W.0082.000000T0000Z-070626T0900Z/
PEMBINA ND-WALSH ND-
324 AM CDT TUE JUN 26 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 AM CDT
FOR EASTERN PEMBINA AND NORTHEASTERN WALSH COUNTIES...
AT 320 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THE STORM
WAS LOCATED 3 MILES SOUTHEAST OF ST. THOMAS...OR 12 MILES NORTH OF
GRAFTON...MOVING TO THE NORTHEAST AT 40 MPH.
AT 317 AM CDT A SPOTTER REPORTED GOLF BALL SIZED HAIL 2 MILES NORTH
OF GRAFTON.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
RURAL EASTERN PEMBINA COUNTY AT 340 AM CDT
REMEMBER SEVERE THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE
TORNADOES WITH LITTLE OR NO ADVANCE WARNING.
LAT...LON 4852 9779 4840 9750 4851 9720 4897 9728
4896 9753
$$
VOELKER000
WWUS53 KFGF 260855
SVSFGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
355 AM CDT TUE JUN 26 2007
NDC067-099-260905-
/O.EXP.KFGF.SV.W.0082.000000T0000Z-070626T0900Z/
PEMBINA ND-WALSH ND-
355 AM CDT TUE JUN 26 2007
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN PEMBINA AND
NORTHEASTERN WALSH COUNTIES WILL EXPIRE AT 400 AM CDT...
AT 354 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM LOCATED NEAR HUMBOLDT...OR 36 MILES NORTHEAST OF
GRAFTON...MOVING TO THE NORTHEAST AT 30 MPH.
THE THUNDERSTORM HAS WEAKENED AND WAS NO LONGER CONSIDERED SEVERE. SO
THE WARNING WILL BE ALLOWED TO EXPIRE AT 400 AM CDT.
LAT...LON 4852 9779 4840 9750 4851 9720 4897 9728
4896 9753
$$
VOELKERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Forks, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 26, 3:08 AM CDT, 1 minute earlier.
Area forecast discussion, Jun 26, 3:08 AM CDT, 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAND FORKS ND 308 AM CDT TUE JUN 26 2007 .SHORT TERM (TODAY)...STRONG UPPER LOW OVER SASK ATTM AND IS CAUSING A FAST TRANSITION FOR THE LOW LEVEL FEATURES AND CONDITIONALLY UNSTABLE AIR MASS OVER ND. MODELS SUGGEST THAT STRONG THUNDERSTORMS OVER SOUTHEAST CORNER OF ND HAS LOST ITS SUPPORTING LOW LEVEL JET...CONFIRMED BY ABR VWP. SO EXPECT SLOW WEAKENING FOR THIS CLUSTER. STRONGER THUNDERSTORMS OVER NORTHEAST ND TO GFK ARE QUICKLY MOVING NORTHEAST AND IS WHERE THE LEAST AMOUNT OF 850 MB CIN INHIBITS STORM DEVELOPMENT. BUT THE 850 MB LOW CAUSING THESE STORMS IS QUICKLY BECOMING A WEAKENED OPEN TROUGH. 850 MB CAPE AND CIN INDICATE THAT STRONG CONVECTION MAY CONTINUE INTO NORTHWEST MN CORNER NEXT COUPLE HOURS SINCE 250-300 MB DIVERGENCE IS BETTER THERE BUT 850 MB CONVERGENCE LOOKS WEAKER. THUNDERSTORMS IN EXTREME WESTERN ND DEVELOPED WELL BEHIND WHERE MODELS SHOW CAPE BUT 850-250 MB JET COUPLET FOR AWHILE SUPPORTED STRONG THUNDERSTORMS. THIS HAS SINCE LIFTED NORTHEASTWARD AND THE STORMS CONTINUE TO WEAKEN. EXPECT THAT WITHIN A COUPLE OF HOURS THAT THE LINE OF STRONG WIND APPARENTLY GENERATED BY COLLAPSING STORMS NEAR MINOT WILL MOVE EAST AHEAD OF THE 50-55 KNOT LOW LEVEL JET SHOWING ON MBX/BIS VWP. THINK STRONG WIND WILL BE THE LAST THREAT FROM STORMS AROUND DAYBREAK AND WILL HAVE TO WATCH THAT. WEAK SHOWERS/THUNDERSTORMS TO EXIT TOWARDS EAST BY NOON WITH MUCH DRIER/STABLE AIR ARRIVING WITH THE WEST/NORTHWEST FLOW. .LONGER TERM (TONIGHT-MON)...LITTLE CHANGE NECESSARY BEYOND TODAY. MODELS STILL INDICATE DRY EXCEPT POSSIBLY A FEW SHOWERS NEAR LAKE OF THE WOODS WED MORNING. THIS WOULD BE AFTER THE UPPER LOW GOES THROUGH ITS DAY LONG WOBBLE OVER SASK/MB THEN DIGS SOUTHEAST TOWARDS THE MN ARROWHEAD. THAT CHANCE LOOKS MINIMAL ATTM SINCE THE LOW WILL BE MOVING TOO QUICKLY FOR MUCH MOISTURE TO WRAP AROUND. && .AVIATION...MVFR CEILINGS DEVELOPING NORTH AND WEST FROM DVL THIS MORNING MAY RIDE BRIEFLY INTO GFK THIS MORNING EVEN THE MODELS SAY NO. WILL CONSIDER IT FOR AN UPDATE. BUT OTHERWISE VFR STILL EXPECTED AT TAF SITES. && .FGF WATCHES/WARNINGS/ADVISORIES... ND...NONE. MN...NONE. && GV
Hazardous weather outlook, Jun 25, 5:46 AM CDT, 21 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND FORKS ND 546 AM CDT MON JUN 25 2007 MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024- 026>030-038-039-049-052>054-261100- WEST POLK-NORMAN-CLAY-KITTSON-ROSEAU-LAKE OF THE WOODS- WEST MARSHALL-EAST MARSHALL-NORTH BELTRAMI-PENNINGTON-RED LAKE- EAST POLK-NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN- SOUTH CLEARWATER-HUBBARD-WEST BECKER-EAST BECKER-WILKIN- WEST OTTER TAIL-EAST OTTER TAIL-WADENA-GRANT-TOWNER-CAVALIER- PEMBINA-BENSON-RAMSEY-EASTERN WALSH COUNTY-EDDY-NELSON- GRAND FORKS-GRIGGS-STEELE-TRAILL-BARNES-CASS-RANSOM-SARGENT- RICHLAND-WESTERN WALSH COUNTY- 546 AM CDT MON JUN 25 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA. .DAY ONE...TODAY AND TONIGHT SEVERE THUNDERSTORMS ARE POSSIBLE VERY NEAR THE CANADIAN BORDER... MAINLY ON THE NORTH DAKOTA SIDE OF THE RED RIVER EARLY THIS MORNING. SEVERE THUNDERSTORMS MAY REGENERATE FROM THE DEVILS LAKE BASIN ACROSS THE NORTHERN RED RIVER VALLEY TO LAKE OF THE WOODS THIS EVENING. THE SEVERE THUNDERSTORMS BOTH THIS MORNING AND THIS EVENING WILL BE A RESULT OF VERY UNSTABLE AIR BEING LIFTED OVER A STATIONARY FRONT THAT EXTENDS FROM JUST NORTH OF A LINE FROM BISMARK TO INTERNATIONAL FALLS. NON-SEVERE THUNDERSTORMS ARE POSSIBLE OVER THE REST OF THE REGION SOUTH OF THE FRONT. RIVERINE FLOODING IS EITHER FORECAST OR WILL CONTINUE IN THE RED RIVER VALLEY AT PEMBINA AND POINTS SOUTH...AND ON TRIBUTARIES OF THE RED RIVER IN MINNESOTA FROM RECENT HEAVY RAIN. REFER TO THE LATEST HYDROLOGIC PRODUCTS FOR THE LATEST STATEMENTS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE IS A CHANCE OF THUNDERSTORMS ON TUESDAY MORNING FROM THE RED RIVER VALLEY EASTWARD AND THEN EAST OF THE VALLEY BY AFTERNOON. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED. GV
The office that day
Everything else NWS Grand Forks, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 26, 1:52 AM CDT | Severe Thunderstorm Warning | FGF | Ramsey | 38 min |
| Jun 26, 2:29 AM CDT | Severe Thunderstorm Warning | FGF | Cavalier, Ramsey | 46 min |
| Jun 26, 3:58 AM CDT | High Wind Warning | FGF | Benson, Cavalier, Eddy, Ramsey, Towner | 2 hr |
| Jun 26, 4:44 AM CDT | Flash Flood Warning | FGF | Pembina, Walsh | 3 hr |
Nearby
Severe Thunderstorm Warnings in North Dakota, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.